Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VIDEX EC
Dec 12, 2003

DR CONWAY, You recently advised me on whether I had to take the Videx EC two hours before AND two hours after food. Your advice was that it doesn't make much difference. The problem is that my HIV hospital says that it is imperative I take the Videx on an empty stomach both two hours before and after food and this means any food at all, not just a meal. They say all I can have in the four hours period is water not even for instance a cup of coffee / tea. Please can I have your opinion on this? It seems a very harsh regime to follow every day. I am also on Sustiva once a day and Epivir 300mg once a day.

Thank You very much. Your advice is a great help.

Steve

Response from Dr. Conway

They are right that this type of regimen leads to higher levels of Videx-EC. However, in most patients, the most important issue with respect to efficacy is to have a very high level of adherence to the regimen as a whole, rather than optimizing the drug levels of individual agents by imposing a regimen of administration that may actually reduce overall adherence.

In our clinic population, we have used the once daily administration of Sustiva (or Viramune), Epivir and Videx-EC to great advantage as an initial HAART regimen. In this setting, our patients take it at a set time every day, irrespective of food intake.

It's all in the way you look at it. The key is to set things up to succeed.



Previous
oral lichenplanis followup
Next
side effects of hiv meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement